Oklahoma, 2011

Hail and Damaging Wind in Oklahoma, June 11, 2011

June 11, 2011 · NWS TSA · 2 events in 2 counties and zones

Isolated thunderstorms developed along a cold front on the afternoon and evening of the 11th, affecting parts of eastern Oklahoma. Isolated hail and damaging wind occurred as a result of the stronger storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated thunderstorms developed along a cold front on the afternoon and evening of the 11th, affecting parts of eastern Oklahoma. Isolated hail and damaging wind occurred as a result of the stronger storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 11, 2:30 PM CST, 36 minutes earlier.

Area forecast discussion, Jun 11, 2:30 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT SAT JUN 11 2011

.DISCUSSION...

THE MAIN FORECAST CHALLENGE WILL BE CONVECTIVE CHANCES OVER THE
NEXT 24 HOURS.

A STALLED OUT FRONTAL BOUNDARY LIES FROM NEAR OR JUST SOUTH OF
THE I-40 CORRIDOR IN OKLAHOMA...ARCING BACK TO THE NORTHWEST INTO
THE CENTRAL HI PLAINS...AND TO THE NORTHEAST ACROSS AR INTO SE
MISSOURI.  SCATTERED SFC BASED THUNDERSTORMS HAVE DEVELOPED OVER
THE PAST HOUR ALONG AND SOUTH OF THE BOUNDARY...AND A FEW WIDELY
SCATTERED MAINLY ELEVATED SHOWERS AND THUNDERSTORMS EXIST NORTH
OF THE BOUNDARY. THE CAP IS WEAKER TODAY COMPARED TO
YESTERDAY...AND MID LEVEL WINDS ARE WEAKER AS WELL. THUS...EXPECT
SCATTERED MOSTLY DISORGANIZED PULSE TYPE CONVECTION THROUGH SUNSET
ACROSS MUCH OF THE REGION. A STRONG JET ALOFT WILL HELP VENTILATE
THE STORMS...SO A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING
WINDS AND LARGE HAIL.

FOCUS THEN TURNS TO THE WEST FOR TONIGHT. STORMS ARE EXPECTED TO
FORM IN THE UPSLOPE FLOW REGIME ON THE HI PLAINS THIS AFTERNOON
AND EVENTUALLY GROW UPSCALE INTO AN MCS /STORM COMPLEX/ TONIGHT AND
MOVE GENERALLY EAST. THE TRACK OF THE SYSTEM IS STILL A BIT
UNCERTAIN...AND REALLY DEPENDS ON HOW FAR NORTH THE BOUNDARY
RETREATS. THE COMPLEX WILL LIKELY TRAVEL ALONG OR TO THE NORTH OF
THE FRONT TONIGHT...AND AFTER PERUSING ALL OF THE AVAILABLE MODEL
DATA THIS IS MOST LIKELY TO BE NEAR THE KS/OK BORDER. BY SUNDAY
MORNING...STORMS MAY DEVELOP TO THE SOUTHEAST INTO NW AR AS THEY
ROUND THE EDGE OF THE CAPPING EML. DAMAGING WINDS WILL BE THE
PRIMARY HAZARD.

UPPER HEIGHTS WILL RISE DURING THE DAY ON SUNDAY AND THE EML WILL
SPREAD NORTHEAST ACROSS THE FORECAST AREA AS THE FRONT RETREATS
BACK TO THE NORTH. THUS...PRECIP CHANCES WILL TAPER OFF FROM
SOUTHWEST TO NORTHEAST WITH TIME. BY MONDAY...MODELS SHOW
SOUTHWEST SFC WINDS AND HOT TEMPERATURES...WITH HIGHS IN THE UPPER
90S AND POSSIBLY NEAR 100 DEGREES TO THE WEST OF TULSA.

THE RIDGING ALOFT WILL BE FAIRLY SHORT-LIVED...AS MODELS FORECAST
A STRONG UPPER TROUGH OVER THE CENTRAL AND NORTHERN PLAINS BY
WEDNESDAY. THIS SYSTEM WILL PUSH A FRONT INTO OUR REGION LATE
TUESDAY INTO WEDNESDAY...AND AT LEAST SOME CHANCE FOR
THUNDERSTORMS CAN BE EXPECTED WITH IT.

THE GFS AND ECMWF CONTINUE TO DISAGREE WITH THE DETAILS IN THE
LATER PERIODS. THE GFS SHOWS MORE RIDGING ALOFT OVER THE FORECAST
AREA WITH THE RETREATING FRONT LIFTING NORTH INTO KS/MO BY FRIDAY.
THE ECMWF KEEPS THE FRONT FARTHER SOUTH AND IS MORE ZONAL WITH THE
PATTERN ALOFT. THE CANADIAN ENSEMBLES TEND TO FAVOR THE GFS
SOLUTION...HOWEVER GIVEN THE PERSISTENCE OF THE ECMWF...SLIGHT
CHANCE POPS ACROSS THE NORTH ARE WARRANTED FOR FRIDAY.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  94  74  97 /  40  10   0  10
FSM   71  95  73  97 /  20  10   0   0
MLC   70  96  72  97 /  20   0   0   0
BVO   67  91  71  98 /  50  30   0  10
FYV   66  89  68  92 /  20  30   0   0
BYV   65  85  68  92 /  20  40   0   0
MKO   70  93  71  95 /  20  10   0   0
MIO   66  89  71  95 /  40  50   0  10
F10   70  94  72  97 /  20  10   0   0
HHW   71  96  72  96 /  20   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....30
Hazardous weather outlook, Jun 11, 12:00 PM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SAT JUN 11 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SAT JUN 11 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

DISCUSSION...
A QUASI-STATIONARY FRONT WILL STRETCH ACROSS THE AREA THIS AFTERNOON...
PROVIDING THE FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT. A FEW
OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. THE ATMOSPHERE WILL BEGIN TO STABILIZE AFTER SUNSET WITH
THE SEVERE THREAT EVENTUALLY DIMINISHING. IN ADDITION... A FEW
STORMS THAT DEVELOP WELL WEST OF THE REGION COULD MOVE INTO FAR
NORTHEAST OKLAHOMA OVERNIGHT TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS COULD BE ONGOING ACROSS FAR NORTHEAST
OKLAHOMA SUNDAY MORNING BEFORE SHIFTING EAST. LIMITED THUNDERSTORM
CHANCES WILL BE BACK IN THE FORECAST TUESDAY INTO WEDNESDAY AS
ANOTHER WEAK COLD FRONT PUSHES INTO THE AREA. OTHERWISE... ABOVE
NORMAL TEMPERATURES WILL CONTINUE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 11, 1:32 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT SAT JUN 11 2011

OKZ074>076-112000-
HASKELL OK-LATIMER OK-LE FLORE OK-
232 PM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL...NORTHERN LE FLORE AND NORTHEASTERN
     LATIMER

AT 233 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MCCURTAIN...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...MILTON AND BOKOSHE.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3529 9476 3505 9467 3502 9506 3513 9508
TIME...MOT...LOC 1933Z 261DEG 10KT 3509 9497
Special weather statement, Jun 11, 1:41 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT SAT JUN 11 2011

ARZ029-112015-
SEBASTIAN AR-
241 PM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN SEBASTIAN

AT 242 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF PATTERSON...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...PATTERSON...HARTFORD...
ARKOLA...HUNTINGTON...MIDLAND AND MANSFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3495 9429 3494 9435 3495 9436 3494 9438
      3494 9441 3493 9444 3506 9444 3513 9427
      3501 9422 3497 9422
TIME...MOT...LOC 1942Z 250DEG 8KT 3497 9443
Special weather statement, Jun 11, 1:58 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT SAT JUN 11 2011

OKZ074-076-112045-
HASKELL OK-LE FLORE OK-
258 PM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL AND NORTHERN LE FLORE

AT 258 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTH OF MILTON TO 4 MILES SOUTH OF
MCCURTAIN...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...KEOTA...SHADY POINT...
MILTON...PANAMA...BOKOSHE AND COWLINGTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3502 9464 3499 9493 3505 9493 3506 9494
      3506 9504 3533 9495 3535 9483 3532 9481
      3536 9475 3533 9469 3529 9466 3529 9464
TIME...MOT...LOC 1958Z 236DEG 6KT 3521 9487 3510 9495
Special weather statement, Jun 11, 1:59 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SAT JUN 11 2011

OKZ076-112045-
LE FLORE OK-
259 PM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     EASTERN LE FLORE

AT 259 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ABOUT 4 MILES EAST
OF HEAVENER RUNESTONE STATE PARK...5 MILES EAST OF HODGEN...AND 7
MILES SOUTH OF HODGEN...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE STORMS INCLUDE...HODGEN...HEAVENER...HOWE
AND HEAVENER RUNESTONE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PENNY SIZE HAIL. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN
CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3472 9477 3501 9466 3503 9445 3493 9444
      3470 9445
TIME...MOT...LOC 1959Z 263DEG 8KT 3492 9451 3482 9455
          3475 9459
Special weather statement, Jun 11, 2:12 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT SAT JUN 11 2011

ARZ029-112045-
SEBASTIAN AR-
312 PM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...

IN WEST CENTRAL ARKANSAS
     SOUTHWESTERN SEBASTIAN

AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PATTERSON...
MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...LIBERTY...PATTERSON...HARTFORD...ARKOLA...
HUNTINGTON...MIDLAND AND MANSFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3507 9423 3497 9422 3495 9426 3494 9435
      3495 9436 3494 9438 3494 9441 3493 9444
      3508 9445 3518 9432 3508 9422
TIME...MOT...LOC 2012Z 231DEG 7KT 3501 9436
Special weather statement, Jun 11, 2:46 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 PM CDT SAT JUN 11 2011

ARZ019-020-029-OKZ072-074-076-112130-
CRAWFORD AR-FRANKLIN AR-HASKELL OK-LE FLORE OK-SEBASTIAN AR-SEQUOYAH
OK-
346 PM CDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CRAWFORD

IN WEST CENTRAL ARKANSAS
     WESTERN FRANKLIN AND SEBASTIAN

IN SOUTHEAST OKLAHOMA
     EASTERN HASKELL AND LE FLORE

IN EAST CENTRAL OKLAHOMA
     SEQUOYAH

AT 345 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE LOCATED ACROSS
PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA AND INTO WEST CENTRAL
ARKANSAS. THESE STORMS WERE MOVING VERY SLOWLY...BUT IN A GENERAL
EAST TO NORTHEAST DIRECTION AT 5 TO 10 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH
AND PENNY HAIL. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3531 9391 3523 9392 3522 9402 3513 9403
      3514 9413 3510 9414 3507 9423 3496 9423
      3492 9444 3473 9445 3473 9494 3564 9495
      3564 9448 3567 9448 3572 9389 3531 9383
TIME...MOT...LOC 2045Z 266DEG 9KT 3530 9444

The radar

The Western Arkansas radar (KSRX), 45 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Le Flore

When
June 11, 3:06 PM CST
Where
Le Flore County, Howe
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.950, -94.630

Strong thunderstorm wind blew down power lines.

Hail, Tulsa

When
June 11, 7:31 PM CST
Where
Tulsa County, 2.32 mi SSW of Tulsa
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
36.119, -95.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323724, 323726.